Top
10
Doctor insights on: Narcotic Overdose

Share
1

1
Is narcotic overdose common?

Is narcotic overdose common?

Prescription>illegal: There are currently more deaths occurring from abuse of prescription narcotics than from heroin. ...Read more

See 2 more doctor answers

Narcotic (Definition)

A natural or synthetic alkaloid compound that has morphine-like qualities. Other examples are codeine, heroin, Meperidine (demerol). They are classified based on their intrinsic activity & where they interact in the central nervous system. They are involved in pain transmission ...Read more


2

2
How can I treat narcotic overdose?

Get exper assistance: Stay awake, ask friends to attend at all times until recovered. Administer narcotic antagonist cautiously go to closest er stop using opioid agents. ...Read more

See 2 more doctor answers
3

3
How does someone die by narcotic overdose?

How does someone die by narcotic overdose?

Stop breathing: Typically narcotic overdose affects the part if the brain that keeps us breathing while we are unconscious and individuals who overdose just stop breathing. Some narcotics can cause abnormal heart rhythms and death. Another common cause of death is aspiration (food/liquid, such as vomit) going into the lungs after becoming unconscious. ...Read more

4

4
Can I die from narcotic overdose if I ignore it?

Can I die from narcotic overdose if I ignore it?

Yes!: Unfortunately, you can easily die from a narcotic overdose because it will make you stop breathing, you can't really "ignore" an overdose because you wouldn't be awake enough to make a decision. It is critical to use any pain medicine containing narcotic (such as vicodin, oxycodone, demerol, (meperidine hydrochloride) etc.) only at specified time intervals according to your doctor's instructions. ...Read more

See 1 more doctor answer
5

5
What actually causes death in an narcotic overdose?

Opioid overdose deat: The main cause is severe respiratory depression resulting in cardiovascular collapse. ...Read more

See 1 more doctor answer
6

6
Do lots of people get narcotic overdose, or is it unusual?

From abuse: Narcotic overdose is typically a problem only when the drugs are abused, i.e. Not taken as prescribed. If you are taking drugs prescribed to someone else (or not prescribed at all) or taking more than prescribed, you are running a risk of overdose. The best bet is to take them as prescribed and only if prescribed. ...Read more

See 2 more doctor answers
7

7
I am not feeling like myself. What are the symptoms of narcotic overdose?

Get to an ER now!!: Don't waste time asking questions about od as the first symptom you feel may be the last you feel! ...Read more

8

8
What is the best treatment for narcotic overdose?

Go to ER: Narcotic overdose can cause respiratory depression which may lead to death. Take the person to er immediately if you suspect narcotic od and leave treatment up to professional. ...Read more

See 1 more doctor answer
9

9
Which treatment works the best and fastest for narcotic overdose?

Which treatment works the best and fastest for narcotic overdose?

Narcan (naloxone): Narcan (naloxone) administered in an er or medically supervised setting reverses narcotic overdose very quickly ..Often seconds. This should only be done in a medically supervised setting to support such a patient for airway and cardiac support isssues potentially. ...Read more

See 1 more doctor answer
10

10
What kind of pills or treatment can somebody get for narcotic overdose?

Emergency: If you mean opioids like heroin, Methadone or oxycontin, Naloxone is the treatment. If benzodiazopines like valium, ativan, xanax, (alprazolam) then flumazenil. Both should only be given by trained providers as effects can be deadly. Need to be monitored in case multiple doses of reversal agent required or withdrawal symptoms dangerous. Also will hopefully allow patient to get help in treating addiction. ...Read more

See 2 more doctor answers

Overdose (Definition)

When the maximum dose of medication ...Read more